A 20-year-old male asked:
Disclaimer

sleep depravation one night led to a chain of sleepless nights. benadryl (diphenhydramine) sleep hygiene melatonin and no stimulants won't help how can i stop the chain?

2 doctor answers
Dr. Pavel Conovalciuc
22 years experience Family Medicine
Insomnia: There are tons of different sleep aids available, but at this point your insomnia is also caused by the fear/anxiety of not being able to fall asleep. I've had good success with short as needed use of Lorazepam in select patients. It works like a champ for them up to a week and then they are able to sleep on their own. There's a concern of them being addictive, but short and as needed use is ok.
Answered on Jun 27, 2014
3
3 thanks
Dr. Cyma Khalily
34 years experience Psychiatry
OTHER ISSUES??: Can you possibly have another diagnosis like a mood disorder ie. Depression or bipolar disorder? Speak with your physician about other avenues to pursue.
Answered on Jan 11, 2015
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 64-year-old male asked:
Dr. Matthew Parker
17 years experience Family Medicine
Possible Herbal Help: I have found that many of my patients find good results with the following combination, which can sometimes be found together in some OTC herbal sleep ... Read More
A 21-year-old female asked:
Dr. Jacques Jospitre
20 years experience Psychiatry
Many sources: Insomnia can be caused by anxiety, depression or anxiety. And, it can also be related to certain medications or substances. Your detailed history an ... Read More
1
1 thank
A 26-year-old female asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Melatonin: Generally Melatoin and Bendadryl are safe for sleep. The melatonin can be taken up to 10 mg at bedtime. In general, over 10 mg does not show any more ... Read More
1
1 thank
A female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Not known: Although other OTC antihistamines may cause some drowsiness, the effect/side effect profiles are quite different. I am not aware of any OTC med used. ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month